Texas, 2007Flash Flooding in Texas, January 13 to 14, 2007
January 13 to 14, 2007 · NWS SHV · 9 events in 8 counties and zones
A strong upper level storm system across the southern plains and plentiful moisture throughout the atmosphere resulted in widespread heavy rainfall across Northeast Texas ahead of a strong cold front. The event occurred during the afternoon hours of January 13th and continued through the predawn hours of January 14th.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 9
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong upper level storm system across the southern plains and plentiful moisture throughout the atmosphere resulted in widespread heavy rainfall across Northeast Texas ahead of a strong cold front. The event occurred during the afternoon hours of January 13th and continued through the predawn hours of January 14th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jan 13, 4:03 PM CST, 1 hour 27 minutes earlier.
Area forecast discussion, Jan 13, 4:03 PM CST, 1 hour 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
403 PM CST SAT JAN 13 2007
.DISCUSSION...
LOCALLY HEAVY RAINFALL CONTINUES ACROSS THE NORTHERN HALF OF NORTHEAST
TEXAS...SOUTHEAST OKLAHOMA AND SOUTHWEST ARKANSAS THIS AFTERNOON AND
NOT EXPECTING THIS TO CHANGE MUCH ANY TIME SOON. FLASH FLOOD WATCHES
WERE POSTED EARLY THIS MORNING FOR THIS REGION AND THE ONLY ADJUSTMENT
WAS TO EXTEND THE WATCH INTO SUNDAY EVENING AS THE HEAVY RAIN SHOULD
BE COMING TO AND END SUNDAY NIGHT. THIS LARGE AREA OF PRECIPITATION
WILL EVENTUALLY BEGIN TO FILL IN FURTHER SOUTH AND EAST THUS HAVE
KEPT POPS RATHER HIGH ACROSS NORTHWEST LOUISIANA BUT HAVE TRIMED
POPS BACK TO CHANCE TONIGHT AND SUNDAY ACROSS OUR EXTREME EASTERN
PARISHES.
COLD FRONT HAS SLOWED TO A CRAWL TODAY...NOW LOCATED NEAR A HOT
SPRINGS...TEXARKANA...MARSHALL...MOUNT ENTERPRISE LINE. HAVE
FOLLOWED THE RUC FCST CLOSELY OVER THE NEXT 12HRS WHICH ONLY
BRINGS THE FRONT A LITTLE FURTHER EAST OVERNIGHT...INTO THE
SHREVEPORT/BOSSIER CITY AREA NEAR OR SHORTLY AFTER MIDNIGHT.
THIS FRONT WILL AGAIN PULL UP NEARLY STATIONARY DURING THE
DAY SUNDAY AS A SECONDARY SHOT OF COLD ARCTIC AREA DIVES DOWN
OUT OF SOUTHERN OKLAHOMA AND NORTH TEXAS WHICH PROMISES TO
KICK THE ORIGIONAL BOUNDARY THROUGH ALL OF THE REGION BY LATE
SUNDAY NIGHT INTO EARLY MONDAY. MEDIUM RANGE PROGS REMAIN
UNCERTAIN AT THIS TIME CONCERNING THE DEGREE OF OVERRUNNING
MOISTURE SUNDAY NIGHT INTO MONDAY BUT THE NAM PROG...WHICH OF
LATE HAS BEEN FAR SUPERIOR TO THE GFS...PUSHES THE 32 DEGREE
ISOTHERM INTO A GOOD PORTION OF NORTHEAST TEXAS...SOUTHEAST
OKLAHOMA AND SOUTHWEST ARKANSAS BEGINNING LATE SUNDAY NIGHT
THROUGH AT LEAST THE FIRST HALF OF THE DAY MONDAY. FOR THIS
REASON...HAVE POSTED A WINTER STORM WATCH FOR SUNDAY NIGHT AND
MONDAY ALONG AND NORTH OF A LINE FROM JACKSONVILLE AND TEXARKANA
TEXAS TO LEWISVILLE AND PRESCOTT ARKANSAS. AT THIS TIME...IT DOES
NOT APPEAR THAT FREEZING RAINFALL AMOUNTS WILL BE EXCESSIVE BUT
THE WATCH IS A GOOD START THIS FAR IN ADVANCE SUCH THAT IF IT
APPEARS LIKE CONDITIONS WARRANT...THE WATCH CAN BE EXPANDED OR
UPGRADED TO AN ADVISORY OR WARNING ISSUED BY LATER SHIFTS.
FOR THE EXTENDED PACKAGE...TROUGH CONTINUES TO RELOAD ACROSS THE
SOUTHWEST CONUS AND THUS WE REMAIN IN A MOIST SOUTHWEST FLOW
REGIME THROUGH THE WEEK AND INTO NEXT WEEKEND. HAVE INTRODUCED
SLIGHT CHANCE POPS THROUGH MUCH OF THE UPCOMING WEEK AND BETTER
CHANCES FOR THUNDERSTORMS BY LATE NEXT WEEK/ NEXT WEEKEND WITH THE
APPROACH OF ANOTHER COLD FRONT.
13
&&
.AVIATION...
IFR/LIFR CIGS WILL CONTINUE UNDER THE RAIN AREA ALONG/BEHIND THE
COLD FRONT...WHICH HAS NOW SHIFTED JUST E OF TXK...TO N CADDO
PARISH...TO JUST E OF MARSHALL...TO DKR AS OF 21Z. EMBEDDED THUNDER
CONTINUES AS WELL...ALTHOUGH THESE CAN BE HANDLED IN TEMPO GROUPS IN
THE 00Z TAF ISSUANCE. CIGS HAVE BECOME VFR FARTHER E ACROSS DEEP E
TX AND MUCH OF N LA...ALTHOUGH THIS WILL NOT LAST LONG AS MVFR/IFR
STRATUS DEVELOPS TONIGHT. ADDITIONAL RAINFALL REDEVELOPMENT WILL
OCCUR FARTHER E INTO SW AR/NW LA/DEEP E TX...INCLUDING THE
ELD/SHV/LFK TERMINALS...THUS WILL PREVAIL MVFR/IFR CIGS/VSBYS AT
THESE LOCATIONS TONIGHT. RAINFALL WILL REMAIN PERSISTENT OVER ALL
BUT THE MLU TERMINAL THROUGHOUT MUCH OF THE TAF PERIOD. FROZEN PCP
WILL REMAIN ACROSS E/S OK AND N TX THROUGH 00Z MONDAY...BEFORE RAIN
BEGINS TO CHANGE OVER TO -FZRA OVER MCCURTAIN CO. OK/DEQ PRIOR TO
6Z. /15/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 56 58 37 40 / 80 90 100 70
MLU 65 74 48 48 / 50 50 100 70
DEQ 40 40 31 38 / 100 100 100 50
TXK 48 50 32 38 / 100 100 100 50
ELD 57 64 39 41 / 80 100 100 70
TYR 39 40 31 38 / 100 100 100 50
GGG 47 47 32 39 / 100 100 100 50
LFK 58 64 37 40 / 80 90 100 70
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH UNTIL 9 PM SUNDAY FOR THE FOLLOWING ZONES:
HEMPSTEAD...HOWARD...LAFAYETTE...LITTLE
RIVER...MILLER...NEVADA...AND SEVIER.
WINTER STORM WATCH FROM 9 PM SUNDAY TO NOON MONDAY FOR THE
FOLLOWING ZONES: HEMPSTEAD...HOWARD...LAFAYETTE...LITTLE
RIVER...MILLER...NEVADA...AND SEVIER.
LA...NONE.
OK...FLASH FLOOD WATCH UNTIL 9 PM SUNDAY FOR THE FOLLOWING ZONES: AND
MCCURTAIN.
WINTER STORM WATCH FROM 9 PM SUNDAY TO NOON MONDAY FOR THE
FOLLOWING ZONES: AND MCCURTAIN.
TX...FLASH FLOOD WATCH UNTIL 9 PM SUNDAY FOR THE FOLLOWING ZONES:
BOWIE...CAMP...CASS...CHEROKEE...FRANKLIN...GREGG...HARRISON...
MARION...MORRIS...RED RIVER...RUSK...SMITH...TITUS...UPSHUR...
AND WOOD.
WINTER STORM WATCH FROM 9 PM SUNDAY TO NOON MONDAY FOR THE
FOLLOWING ZONES:
BOWIE...CAMP...CASS...CHEROKEE...FRANKLIN...GREGG...HARRISON...
MARION...MORRIS...PANOLA...RED RIVER...RUSK...SMITH...TITUS...
UPSHUR...AND WOOD.
&&
13/15Hazardous weather outlook, Jan 13, 12:00 PM CST, 5 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CST SAT JAN 13 2007
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-141100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CST SAT JAN 13 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP AND SPREAD
ACROSS THE AREA. OVER THE NORTHWEST SECTIONS THE RAINFALL WILL
BE HEAVY AT TIMES AND MAY LEAD TO PONDING OF WATER IN STREETS
...LOW LYING AND POOR DRAINAGE AREAS. THE MAIN LOCATION OF THE
HEAVIER RAINFALL WILL BE OVER NORTHEAST TEXAS...SOUTHEAST OKLAHOMA
AND SOUTHWEST ARKANSAS FROM NEAR PRESCOTT ARKANSAS TO MARSHALL AND
ALTO TEXAS. RAINFALL AMOUNTS OF TWO TO FOUR INCHES WILL BE POSSIBLE
THROUGH TONIGHT WITH ISOLATED HIGHER AMOUNTS. THERE MAY BE SOME
BRIEF STRONG WINDS WITH THUNDERSTORMS WHICH COULD CAUSE TREES TO
FALL DUE TO THE SATURATED SOILS...BUT DUE TO THE ABSENCE OF LEAVES
ON MANY TREES THIS TIME OF SEASON...THIS CASE WILL BE MORE ISOLATED.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW HOWEVER
SHOWERS AND THUNDERSTORMS WILL BE PRODUCING LOCALLY HEAVY
RAINFALL THROUGH SUNDAY EVENING...GIVEN THE AVAILABLE MOISTURE IN THE
ATMOSPHERE AND ADVANCEMENT OF A STRONG COLD FRONT THROUGH THE AREA.
THE HEAVY RAINFALL WILL CAUSE PONDING OF WATER IN STREETS...LOW
LYING...AND POOR DRAINAGE AREAS. THE WATER RUNOFF WILL HAVE THE
POTENTIAL TO SEND SOME STREAMS...CREEKS...RIVERS...AND BAYOUS OUT OF
THERE BANKS. MUCH COLDER AIR OVER THE FOUR STATE REGION SUNDAY NIGHT
THROUGH MUCH OF NEXT WEEK. THERE IS A CHANCE THAT SOME OF THE RAIN
MAY BECOME FREEZING RAIN ACROSS PORTIONS OF NORTHEAST TEXAS...
SOUTHEAST OKLAHOMA AND SOUTHWEST ARKANSAS SUNDAY NIGHT INTO EARLY
MONDAY WITH THE REMAINDER OF THE REGION SEEING A CHANCE OF FREEZING
RAIN LATE MONDAY NIGHT INTO TUESDAY MORNING. THIS FORECAST WILL
LIKELY CHANGE AS THE EVENT GETS CLOSER IN TIME SO CONTINUE TO MONITOR
THE POSSIBILITY OF WINTER PRECIPITATION THROUGHOUT THE UPCOMING
WEEKEND INTO EARLY NEXT WEEK.
.SPOTTER INFORMATION STATEMENT...
THE ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...WILL NOT BE NEEDED THROUGH TONIGHT DUE TO THE
DEVELOPMENT OF SEVERE WEATHER BUT MAY HAVE FLOODING ISSUES TO
BE CONCERNED WITH.
13
Flash Flood, Smith
- When
- January 13, 5:30 PM CST to 9:15 PM CST
- Where
- Smith County, Lindale to Winona
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 32.520, -95.400
Locally heavy rainfall fell across mainly the northern portions of the county resulting in numerous roads closed. CR 472 at the intersection of CR 463 was reported flooded in the Wood Springs Community. Portions of CR 411 just south of I-20 was reported flooded. In addition...CR 343 near the intersection of CR 313 near Winona was flooded.
Flash Flood, Titus
- When
- January 13, 5:30 PM CST to 9:15 PM CST
- Where
- Titus County, Talco
- Cause
- Heavy Rain
- Reported by
- Fire Department/Rescue
- Coordinates
- 33.370, -95.100
Heavy rainfall resulted in widespread road closures across portions of the county. Road closures were reported in the town of Talco and three people had to be rescued from their car on CR 4410 which was flooded. There were no report of injuries.
Flash Flood, Upshur
- When
- January 13, 5:30 PM CST to 9:15 PM CST
- Where
- Upshur County, Gilmer
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 32.730, -94.930
Locally heavy rainfall resulted in widespread road closures across the county. One motorist had the be rescued from his vehicle from high water. There were no report of injuries.
Flash Flood, Upshur
- When
- January 13, 5:30 PM CST to 9:15 PM CST
- Where
- Upshur County, Gilmer
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 32.730, -94.930
Locally heavy rainfall resulted in widespread road closures across the county. One motorist had the be rescued from his vehicle from high water. There were no report of injuries.
Flash Flood, Red River
- When
- January 13, 6:00 PM CST to 9:15 PM CST
- Where
- Red River County, 5 mi S of Clarksville
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 33.548, -95.050
Heavy rainfall resulted in the flooding of Hwy 909 between the towns of Clarksville and Bogota.
Flash Flood, Wood
- When
- January 13, 6:05 PM CST to 7:30 PM CST
- Where
- Wood County, Quitman
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 32.800, -95.430
Widespread heavy rainfall resulted in numerous roads flooded across the county. Some of the roads include CR 2375, 1563, 3880, 2688 and 4575.
Flash Flood, Bowie
- When
- January 13, 10:15 PM CST to 10:45 PM CST
- Where
- Bowie County, New Boston
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 33.450, -94.420
Locally heavy rainfall resulted in several road closures in the town of New Boston.
Flash Flood, Cass
- When
- January 13, 10:15 PM CST to 10:45 PM CST
- Where
- Cass County, Linden
- Cause
- Heavy Rain
- Reported by
- Amateur Radio
- Coordinates
- 33.020, -94.330
Locally heavy rainfall resulted in the closure of Hwy 125 just south of town.
Flash Flood, Angelina
- When
- January 14, 12:10 AM CST to 4:00 AM CST
- Where
- Angelina County, 1 mi NW of Diboll
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 31.190, -94.812
High water was reported over FM 2497 and had to be closed.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Ice Storm in Texas, January 13 to 16, 20071 death · 90 injured · $830,000 · 45 events
- Flash Flooding in Texas, January 13 to 14, 20072 deaths · $8,000 · 11 events
- Flash Flooding and Heavy Rain in Arkansas, January 13 to 14, 20071 death · $1.4 million · 44 events
- High Wind and Frost and Freeze in California, January 13 to 15, 2007$338 million · 56 kt wind · 15 events
- Flooding in Missouri, January 13, 20071 death · 7 events
- Tornado and Flash Flooding in Texas, January 13, 2007$150,000 · F1 · 12 events
- Flash Flooding in Missouri, January 13 to 15, 2007$50,000 · 7 events
- Flash Flooding in Arkansas, January 13, 2007$50,000 · 2 events
- Flash Flooding in Arkansas, January 13, 20074 events
- Frost and Freeze in Oregon, January 13, 20072 events
- Flooding in Kentucky, January 13 to 29, 20072 events
- Flooding in Indiana, January 13 to 27, 20072 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 8004, 8005, 8006, 8007, 8008, 8009, 8010, 8011, 8012.